Alert archive / Indiana / Flood Watches in 2015

Flood Watch 2, NWS Indianapolis, IN

April 2, 201511 counties in Indiana

NWS Indianapolis, IN issued this flood watch at Apr 2, 2015, 3:45 PM EDT for 11 counties in Indiana. It took effect at Apr 2, 2015, 4:00 PM EDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2015, 3:45 PM EDT (19:45 UTC)
In effect from
Apr 2, 2015, 4:00 PM EDT
Expired
Apr 3, 2015, 8:00 PM EDT
In force
28 hr
Issued by
NWS Indianapolis, IN
Flood severity
None

Counties Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN

The radar

The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WGUS63 KIND 021945
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 PM EDT THU APR 2 2015

...A FLOOD WATCH HAS BEEN ISSUED THROUGH FRIDAY EVENING FOR
THOSE AREAS ALONG AND SOUTH OF A GREENS-BURG TO BLOOMINGTON TO
VINCENNES LINE...

INZ061>065-067>072-030345-
/O.NEW.KIND.FA.A.0002.150402T2000Z-150404T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
345 PM EDT THU APR 2 2015

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING 
  AREAS...BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE... 
  JACKSON...JENNINGS...KNOX...LAWRENCE...MARTIN AND MONROE. 

* THROUGH FRIDAY EVENING

* TOTAL RAIN AMOUNTS OF UP TO THREE INCHES ARE POSSIBLE TONIGHT
  AND FRIDAY ACROSS PORTIONS OF SOUTHEAST AND SOUTH CENTRAL
  INDIANA.

* LOCALLY HEAVY RAINFALL WILL PRODUCE SIGNFICANT RISES ON CREEKS
  AND STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JH
4 follow-up statements
107 
WGUS63 KIND 030718
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 AM EDT FRI APR 3 2015

...A FLOOD WATCH HAS BEEN ISSUED THROUGH THIS EVENING FOR THOSE
AREAS ALONG AND SOUTH OF A GREENSBURG TO BLOOMINGTON TO VINCENNES
LINE...

INZ061>065-067>072-031530-
/O.CON.KIND.FA.A.0002.000000T0000Z-150404T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
318 AM EDT FRI APR 3 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... 
  JENNINGS...KNOX...LAWRENCE...MARTIN AND MONROE. 

* THROUGH THIS EVENING

* TOTAL RAIN AMOUNTS OF UP TO THREE INCHES ARE POSSIBLE THROUGH
  THIS EVENING ACROSS PORTIONS OF SOUTHEAST AND SOUTH CENTRAL
  INDIANA.

* LOCALLY HEAVY RAINFALL WILL PRODUCE SIGNIFICANT RISES ON CREEKS 
  AND STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

RYAN
718 
WGUS63 KIND 031411
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1011 AM EDT FRI APR 3 2015

...A FLOOD WATCH HAS BEEN ISSUED THROUGH THIS EVENING FOR THOSE
AREAS ALONG AND SOUTH OF A GREENSBURG TO BLOOMINGTON TO VINCENNES
LINE...

INZ061>065-067>072-032215-
/O.CON.KIND.FA.A.0002.000000T0000Z-150404T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
1011 AM EDT FRI APR 3 2015

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... 
  JENNINGS...KNOX...LAWRENCE...MARTIN AND MONROE. 

* UNTIL 8 PM EDT THIS EVENING

* TOTAL RAIN AMOUNTS OF UP TO THREE INCHES ARE POSSIBLE THROUGH 
  THIS EVENING ACROSS PORTIONS OF SOUTHEAST AND SOUTH CENTRAL 
  INDIANA. 

* LOCALLY HEAVY RAINFALL WILL PRODUCE SIGNIFICANT RISES ON 
  CREEKS AND STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JH
281 
WGUS63 KIND 031951
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
351 PM EDT FRI APR 3 2015

...A FLOOD WATCH HAS BEEN ISSUED THROUGH THIS EVENING FOR THOSE
AREAS ALONG AND SOUTH OF A GREENSBURG TO BLOOMINGTON TO VINCENNES
LINE...

INZ061>065-067>072-040000-
/O.CON.KIND.FA.A.0002.000000T0000Z-150404T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
351 PM EDT FRI APR 3 2015

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... 
  JENNINGS...KNOX...LAWRENCE...MARTIN AND MONROE. 

* UNTIL 8 PM EDT THIS EVENING

* TOTAL RAIN AMOUNTS FROM YESTERDAY OF UP TO THREE INCHES ARE
  POSSIBLE THROUGH THIS EVENING ACROSS PORTIONS OF SOUTHEAST AND
  SOUTH CENTRAL INDIANA.

* LOCALLY HEAVY RAINFALL WILL PRODUCE SIGNIFICANT RISES ON 
  CREEKS AND STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JH
928 
WGUS63 KIND 040006
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
806 PM EDT FRI APR 3 2015

...FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE...


INZ061>065-067>072-040115-
/O.EXP.KIND.FA.A.0002.000000T0000Z-150404T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
806 PM EDT FRI APR 3 2015

...FLOOD WATCH HAS EXPIRED...

THE FLOOD WATCH FOR A PORTION OF INDIANA HAS EXPIRED.
PRECIPITATION HAS EXITED THE AREA. THERE MAY STILL BE SOME
RESIDUAL FLOODING THOUGH IN LOW LYING AREAS AND NEAR SMALL 
CREEKS.

$$

TDUD

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at Apr 2, 3:30 PM EDT, 15 minutes earlier.

Area forecast discussion, Apr 2, 3:30 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 PM EDT THU APR 2 2015

.UPDATE...
SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED
BELOW.

&&

.SYNOPSIS...
ISSUED AT 330 PM EST THU APR 2 2015

UNSETTLED WEATHER WILL BE THE RULE THROUGH FRIDAY AND AGAIN AFTER
THE WEEKEND. A COLD FRONT WILL MOVE SOUTH ACROSS CENTRAL INDIANA AND
STALL ACROSS FAR SOUTHERN INDIANA LATE TONIGHT.  THEN MODEL TRACK AN
AREA OF LOW PRESSURE ACROSS THE OHIO VALLEY ON FRIDAY.

THE WEEKEND WILL BE COOLER AND DRY AS HIGH MOVES SOUTHEAST ACROSS
OUR REGION.

IN THE LONG TERM A SOUTHWEST FLOW ACROSS WILL SET UP ACROSS OUR AREA
WHICH WILL CAUSE OUR WEATHER TO BECOME UNSETTLED AGAIN AS A FRONTAL
SYSTEM STALLS ACROSS THE MIDWEST AND A SERIES OF LOW PRESSURE
SYSTEMS MOVE NORTHEAST ALONG THIS FRONT.

&&

.NEAR TERM /TONIGHT AND FRIDAY/...
ISSUED AT 330 PM EDT THU APR 2 2015

MAIN CONCERNS WILL BE POSSIBILITY OF SEVERE WEATHER THIS EVENING
CENTRAL AND SOUTH AND HEAVY RAIN CONCERNS MAINLY SOUTH THROUGH
FRIDAY.

RADAR LOOPS INDICATED NUMEROUS THUNDERSTORMS WERE OCCURRING SOUTH OF
OUR FORECAST AREA FROM EXTREME SOUTHEAST INDIANA SOUTH ACROSS
KENTUCKY.  THE SHOWERS AND THUNDERSTORMS WHICH WERE EARLIER ACROSS
OUR REGION HAVE WORKED OVER THE AIRMASS ACROSS OUR REGION. BUT SOME
CLEARING WAS OCCURRING OVER ILLINOIS AND THERE MAY BE A PERIOD OF
SUNSHINE ACROSS OUR REGION WHICH MAY ALLOW THE AIRMASS TO
DESTABILIZE SOME.  MODELS INDICATE A COLD FRONT WILL PUSH SOUTHEAST
ACROSS OUR REGION TONIGHT AND SHOWERS AND THUNDERSTORMS SHOULD
INCREASE AHEAD OF THIS FRONT THIS EVENING.

WILL GO WITH DEFINITE POPS OVER CENTRAL AND SOUTHERN SECTIONS
TONIGHT AND HIGH CHANCE POPS ACROSS OUR NORTH.

MODELS INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
SOUTHERN INDIANA THIS EVENING AND SOME OF THESE MAY PRODUCE HEAVY
RAINFALL.  QPF AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE OVER SOUTHEAST
INDIANA TONIGHT THROUGH FRIDAY AND WILL ISSUE A FLOOD WATCH THROUGH
FRIDAY FOR THOSE AREAS ALONG AND SOUTHEAST OF A GREENSBURG TO
VINCENNES LINE.

MODELS HINT THAT THERE MAY BE A LULL IN PRECIPITATION ACROSS
NORTHERN SECTIONS LATER TONIGHT AS THE COLD FRONT MOVES INTO OUR
SOUTH. WILL LOWER POPS OVER FAR NORTH TO LOW CHANCE POPS AND END
MENTION OF THUNDER ACROSS OUR NORTH LATE TONIGHT.

ON FRIDAY RAIN WILL INCREASE AGAIN ACROSS OUR ENTIRE REGION AS LOW
PRESSURE TRACKS ACROSS THE OHIO VALLEY. SOME MODELS PRODUCE OVER AN
INCH OF RAIN ACROSS OUR SOUTH FRIDAY.

IN REGARDS TO TEMPERATURES WENT CLOSER TO THE WARMER MET NUMBERS
TONIGHT DUE TO CLOUDS AND PRECIPITATION.  ON FRIDAY SEVERAL MODELS
INDICATE FALLING TEMPERATURES AS THE LOW PRESSURE SYSTEM TRACKING TO
OUR SOUTH PULLS COLDER AIR INTO OUR REGION.  WENT CLOSER TO THE
COOLER MET TEMPERATURES ON FRIDAY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
ISSUED AT 330 PM EDT THU APR 2 2015

BUFKIT AND MODEL SOUNDINGS INDICATE A PERIOD OF MIXED PRECIPITATION
IS POSSIBLE ACROSS NORTHERN SECTIONS FRIDAY EVENING. WILL MENTION A
PERIOD OF MIXED RAIN AND SNOW FRIDAY EVENING FROM LAFAYETTE TO
MUNCIE AS 1000-850 MB THICKNESS WILL BE CLOSE TO 1300 METERS.
OTHERWISE...MOST OTHER AREAS WILL SEE A CHANCE OF SHOWERS FRIDAY
EVENING AND THEN DRY REST OF THE SHORT TERM.

THE WEEKEND WILL BE COOL AND DRY AS HIGH PRESSURE MOVES SOUTHEAST
ACROSS OUR REGION.   MODEL SOUNDINGS INDICATE MOSTLY CLEAR SKIES
SATURDAY THROUGH EARLY SUNDAY FOLLOWED BY INCREASING CLOUDS SUNDAY
AFTERNOON.

WENT CLOSE TO A MOS BLEND ON TEMPERATURES MOST PERIODS.  LOWS WILL
BE NEAR 30 SATURDAY MORNING AND MID TO UPPER 30S SUNDAY MORNING.
HIGHS WILL BE FROM 50 TO 55 SATURDAY AND LOWER TO MIDDLE 60S ON
SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ISSUED AT 223 PM EDT THU APR 2 2015

MODELS ARE CLOSE ENOUGH THAT THE SUPERBLEND INITIALIZATION WAS
ACCEPTED FOR MOST ITEMS.

CENTRAL INDIANA WILL REMAIN IN SOUTHWEST FLOW ALOFT THROUGH MUCH OF
THE PERIOD...AND THIS WILL ALLOW A SURFACE FRONT TO MEANDER AROUND
THE REGION DURING THE LONG TERM.

CHANCES FOR RAIN AND TIMING OF RAIN WILL DEPEND ON EXACT FRONTAL
LOCATION AND ANY UPPER IMPULSES IN THE SOUTHWEST FLOW...BOTH OF
WHICH ARE TOO VARIABLE TO PIN DOWN THAT FAR OUT. WILL THUS STICK
WITH SUPERBLEND AND ITS DAILY CHANCES FOR RAIN THROUGH THE PERIOD.

TEMPERATURES WILL BOUNCE AROUND SOME DEPENDING ON WHERE THE SURFACE
FRONT IS EACH DAY.

&&

.AVIATION.../DISCUSSION FOR THE 021800Z TAF ISSUANCE/
ISSUED AT 1259 PM EDT THU APR 2 2015

VARIABLE CONDITIONS BECOMING PREDOMINANT MVFR. PERIODS OF CONVECTION
ACROSS MOST SITES. CONFIDENCE MEDIUM TO LOW IN THE SPECIFICS.

CONVECTION WILL BE OUT OF KLAF AND SHOULD BE NEAR OR OUT OF KHUF BY
VALID TIME. AT THE OTHER TWO SITES WILL KEEP A TEMPO GROUP FOR A
COUPLE OF HOURS TO COVER THIS FIRST AREA OF CONVECTION. MVFR
EXPECTED.

MUCH UNCERTAINTY IN REDEVELOPMENT OF CONVECTION LATER THIS AFTERNOON
WITH COLD FRONT AND UPPER WAVE. WILL JUST GO WITH VC MENTION. MANY
STATIONS UPSTREAM HAVE RETURNED TO VFR AND WILL ALLOW THIS TO HAPPEN
AT MOST SITES FOR A PERIOD LATER THIS AFTERNOON.

EXPECT MORE RAIN TO DEVELOP THIS EVENING AND OVERNIGHT ESPECIALLY
ACROSS SOUTHERN SITES WHERE A COLD FRONT WILL STALL. MORE WIDESPREAD
RAIN WILL ARRIVE FRIDAY AS AN AREA OF LOW PRESSURE MOVES IN. WITH
THE UNCERTAINTY JUST WENT MVFR CEILINGS TONIGHT INTO FRIDAY...WITH
THE EXCEPTION OF LAFAYETTE WHERE SLIGHTLY DRIER AIR SHOULD KEEP
CEILINGS BETTER.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR INZ061>065-067>072.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...50
AVIATION...50

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Apr 2, 4:10 AM EDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 AM EDT THU APR 2 2015

INZ021-028>031-035>049-051>057-031000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
410 AM EDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...HEAVY
RAIN AND LIGHTNING.

TIMING: SEVERE WEATHER THIS AFTERNOON AND EVENING. HEAVY RAIN THIS
AFTERNOON AND TONIGHT.

DISCUSSION: WIDESPREAD THUNDERSTORMS...SOME HEAVY RAIN PRODUCERS
AND A FEW SEVERE ARE EXPECTED TODAY AND TONIGHT AS MOIST AND
UNSTABLE AIR FEEDS NORTHWARD AHEAD OF A COLD FRONT AND VARIOUS
UPPER DISTURBANCES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: WIDESPREAD SHOWERS...SOME WITH HEAVY DOWNPOURS ARE
EXPECTED FRIDAY.

ADDITIONAL STORMS ARE POSSIBLE STARTING MONDAY. IT IS TOO EARLY
TO TELL IF THEY COULD BE SEVERE...BUT LIGHTNING IS A THREAT WITH
ANY STORM.

DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL
INDIANA TONIGHT AND FRIDAY AND INTERACT WITH A MOIST AND
UNSTABLE ATMOSPHERE. THIS WILL PRODUCE WIDESPREAD SHOWERS TODAY
THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE STARTING NEXT MONDAY AS A
ANOTHER FRONTAL BOUNDARY SETTLES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-067>072-031000-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
410 AM EDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...HEAVY
RAIN...FLOODING AND LIGHTNING.

TIMING: SEVERE WEATHER THIS AFTERNOON AND EVENING. HEAVY RAIN AND
FLOODING THIS AFTERNOON AND TONIGHT.

DISCUSSION: WIDESPREAD THUNDERSTORMS...SOME HEAVY RAIN PRODUCERS
AND A FEW SEVERE ARE EXPECTED TODAY AND TONIGHT AS MOIST AND
UNSTABLE AIR FEEDS NORTHWARD AHEAD OF A COLD FRONT AND VARIOUS
UPPER DISTURBANCES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY
DOWNPOURS ARE EXPECTED FRIDAY. FLOODING IS POSSIBLE FRIDAY AND
FRIDAY NIGHT.

ADDITIONAL STORMS ARE POSSIBLE STARTING MONDAY. IT IS TOO EARLY
TO TELL IF THEY COULD BE SEVERE...BUT LIGHTNING IS A THREAT WITH
ANY STORM.

DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL
INDIANA TONIGHT AND FRIDAY AND INTERACT WITH A MOIST AND
UNSTABLE ATMOSPHERE. THIS WILL PRODUCE WIDESPREAD SHOWERS AND
THUNDERSTORMS TODAY THROUGH FRIDAY. ADDITIONAL THUNDERSTORMS ARE
POSSIBLE STARTING NEXT MONDAY AS A ANOTHER FRONTAL BOUNDARY
SETTLES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Apr 2, 10:21 AM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1021 AM EDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             N TERRE HAUTE           39.47N  87.38W
04/02/2015  E0.25 INCH       VIGO               IN   PUBLIC

            VERY SMALL HAIL LASTED ABOUT 2 MINUTES.

&&

MRD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 11:56 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington9 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDLawrence, Martin13 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDLawrence, Martin8 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDLawrence, Martin9 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington14 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDGreene, Monroe, Owen5 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDDaviess, Greene, Knox7 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDDaviess, Greene, Knox6 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike8 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike18 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDGibson, Knox18 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDKnox, Sullivan3 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDGibson, Knox, Posey11 days
Apr 2, 7:04 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Monroe, Morgan41 min
Apr 2, 7:12 PM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Martin, Sullivan48 min
Apr 2, 7:55 PM EDTSevere Thunderstorm WarningINDGreene, Lawrence, Monroe, Owen50 min

Nearby

Flood Watches in Indiana, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.